Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2001, 4:46 PM EDT for Wayne County, Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 13, 2001, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:00 PM EDT | Thunderstorm Wind | Baxley, GA | Large trees and power lines were blown down. |
| Jun 13, 5:15 PM EDT | Thunderstorm Wind | Jesup, GA | Large trees and power lines were blown down. |
| Jun 13, 5:15 PM EDT | Thunderstorm Wind | Hazelhurst, GA | Numerous reports of large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 132047
SVRJAX
GAC001-161-305-132130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT WED JUN 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPLING COUNTY IN SOUTHEAST GEORGIA
JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 530 PM EDT
* AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING
FROM 2 MILES SOUTH OF DENTON TO 2 MILES SOUTH OF DOCTORTOWN...OR
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF BROXTON TO 5
MILES EAST OF JESUP...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
DOCTORTOWN AND ODUM...
SURRENCY...
HAZLEHURST...
BAXLEY...
GRAHAM...
PINE GROVE...
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 3169 8285 3170 8248 3159 8205 3159 8175
3168 8185 3189 8214 3191 8237 3189 8267
$$
MOBBS
=What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 13, 1:45 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT WED JUN 13 2001 CURRENTLY...LINGERING BAND OF CONVECTION ACROSS EXTREME N FL AND S GA. THE DIRECT EFFECTS OF ALLISON ON THIS BAND ARE WANING...AS EVIDENCED IN THE VIS SAT PIX WHICH SHOW NEARLY CLOUD-FREE ATLC WATERS E OF CWA. REMNANTS OF ALLISON APPEAR TO BE JUST E OF KCAE. MODELS...MODELS SIMILAR WITH MOST NEARBY FEATURES...BUT PRECIP FIELDS REALLY VARY. WILL BLEND MOS POPS WITH CLIMO FOR THIS FCST. MOS TEMPS APPEAR TO BE SIMILAR AND SLIGHTLY ABOVE CLIMO. THIS MAKES SENSE AS W TO SW SYNOPTIC FLOW CONTINUES AND SOME SUBSIDENCE ON BACKSIDE OF LOW WARMS THE ATMOSPHERE. PUBLIC...SUSPECT TOMORROW WILL ALMOST BE BACK TO NORMAL SUMMERTIME PATTERN...BUT MAY REMAIN SOME ENHANCEMENT NEAR FL/GA LINE ALONG AXIS OF PVA. LIGHTER GRADIENT FLOW AND LESS CLOUD COVER SHOULD LEAD TO AN E COAST SEABREEZE THU...WITH FARTHEST INLAND PENETRATION OVER FL. BEST POPS WILL PROBABLY BE NEAR THE NE FL COAST TOMORROW AFTN. EXTENDED...MRF STILL SHOWS WEAK FRONT APPROACHING THE AREA DURING THE WEEKEND. CURRENT PACKAGE LOOKS GOOD. MARINE...ALTHO GUIDANCE LOOKS MARGINAL FOR DROPPING SCA OVER GA WATERS UNTIL LATER TONIGHT...TREND HAS BEEN SLOW DECREASE IN WIND SPEEDS AND WAVE HEIGHTS. BELIEVE A STRONGLY WORDED SCEC SHOULD COVER THE SITUATION. PRELIM... AMG 71/92/70/92 3423 SSI 73/89/73/90 3423 JAX 73/92/72/93 3534 GNV 72/92/71/92 3423 31 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SHASHY
In the hours before
Special weather statement, Jun 13, 11:50 AM EDT, 4 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EDT WED JUN 13 2001 ...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON... SHOWER AND THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE AS WIDE SPREAD AS THAT EXPERIENCED OVER THE PAST SEVERAL DAYS. HOWEVER... SCATTERED STORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FROM THE OKEFENOKEE SWAMP TO THE SUWANNEE VALLEY AREA. DUE TO GUSTY WINDS JUST ABOVE THE SURFACE AND MODERATE ATMOSPHERIC INSTABILITY...A FEW STORMS MAY BECOME STRONG OR SEVERE. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WILL BE TOWARD THE EAST TO NORTHEAST AT 25 MPH. THE STRONGEST STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. SPOTTER ACTIVATION MAY BE REQUESTED IF STRONG STORMS DEVELOP. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 44 min |
| Jun 13, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.